MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PK DISSECTING FORCEPS
Model Number 420227-10
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted radical cystectomy surgical procedure, the instrument was unable to be controlled and the cable was found to be broken.A backup instrument was used and the procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the dissecting forceps involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed the customer reported complaint of "found the cable snap".Failure analysis found the primary failure of a broken conductor wire at the yaw pulley exit.The wire was detached from its connection at the grip.The yaw pulley showed no signs of arcing.Due to the broken conductor wire, the electrical continuity test could not be performed.The instrument was found to have a broken bipolar yaw pulley.A broken piece approximately.065 x.211 was missing because of the breakage.This failure is typically associated with mishandling/misuse, such as excess force applied to the distal end of the instrument.Root cause of this failure is attributed to user.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PK DISSECTING FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16925259
Report Number2955842-2023-13182
Device Sequence Number6930508
Product Code NAY
UDI-Device Identifier00886874111673
UDI-Public(01)00886874111673(10)N10190826
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K061260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420227-10
Device Catalogue Number420227
Device Lot NumberN10190826 147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/11/2021
Initial Report FDA Received Date05/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown